Alabama, 2011Tornadoes and Damaging Winds in Alabama, November 16, 2011
November 16, 2011 · NWS BMX · 15 events in 8 counties and zones
Several waves of thunderstorms affected Central Alabama on Wednesday, November 16. The airmass ahead of a slow-moving, strong cold front became increasingly moist and unstable during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $5.5 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several waves of thunderstorms affected Central Alabama on Wednesday, November 16. The airmass ahead of a slow-moving, strong cold front became increasingly moist and unstable during the early morning hours. Rotating supercells within several broken lines of thunderstorms began producing damage just after sunrise in west Central Alabama. Isolated damage continued across the southern portion of the area through the early afternoon. In addition to damage across portions of Alabama, this storm system produced damage from Eastern Texas to the Atlantic Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 16, 5:23 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 16, 5:23 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 AM CST WED NOV 16 2011
.UPDATE...MESOSCALE UPDATE.
&&
.DISCUSSION...
LOOKING AT THE LATEST OBS AND IR SATELLITE IMAGERY...THE CENTER OF
THE SFC LOW IS CURRENTLY NEAR GREENWOOD MS. THE GREATEST POTENTIAL
FOR TORNADIC DEVELOPMENT ATTM APPEARS TO BE ACROSS SOUTH CENTRAL MS
WHERE 0-1KM AND 0-3KM SRH VALUES ARE ABOVE 400 M2/S2. THERE ARE AT
LEAST A COUPLE ROTATIONAL COUPLETS SHOWING UP ON KDGX RADAR...AND
WFO JAN HAS ALREADY HAD A COUPLE REPORTS OF DAMAGE WITH THESE STORMS.
THE LATEST RUC GUIDANCE INDICATES THAT THE POCKET OF HIGHEST LOW
LEVEL SRH AND THE STRONGEST LOW LEVEL JET WILL SLIDE NORTHEAST
ACROSS WEST AND NORTH CENTRAL ALABAMA IN ASSOCIATION WITH THE
LOCATION OF THE SFC LOW AND TRIPLE POINT. THEREFORE...THE BEST
CHANCE OF AN ISOLATED TORNADO WOULD APPEAR TO BE ALONG AND NORTH OF
INTERSTATE 20 THIS MORNING AS DISCRETE SUPERCELLS DEVELOP ACROSS
EAST MS AND MOVE WNW INTO THE WESTERN PORTIONS OF THE CWA. WILL KEEP
THE CURRENT TOR WATCH IN PLACE FOR NOW...BUT MAY HAVE TO EXTEND
FARTHER EAST LATER THIS MORNING. THE TORNADO THREAT SHOULD DECREASE
BY AFTERNOON AS THE STRONGEST SHEAR PUSHES NE OUT OF THE AREA.
CONVECTION SHOULD BECOME MORE LINEAR IN NATURE ALONG THE COLD FRONT
LATER TODAY.
ON THE OTHER HAND...THE BEST INSTABILITY CONTINUES TO BE ACROSS THE
SOUTHEAST COUNTIES...HOWEVER THE LACK OF ANY STRONG DIRECTIONAL
SHEAR WOULD SUGGEST THAT THE THREAT OF TORNADOES IN THIS AREA IS
VERY LOW. COULD SEE A BIT OF A WIND THREAT IN THIS AREA LATER THIS
MORNING OR EARLY AFTN BEFORE THE FRONT MOVES THRU.
19
&&
.AVIATION...
06Z TAF DISCUSSION.
CHAOTIC SKIES HAVE PLAGUED CENTRAL ALABAMA THE PAST 24 HOURS OR MORE
AND WILL CONTINUE FOR ANOTHER 24 HOURS OR SO. MULTIPLE CLOUD LAYERS
WITH MULTIPLE MECHANISMS AT WORK. SHOWERS AND A FEW THUNDERSTORMS
HAVE DEVELOPED AS THE WIND FIELDS ALOFT INCREASE WITH THE APPROACH
OF A SHORT WAVE OVER LOUISIANA. THE MORE ORGANIZED LOW LEVEL JET
WILL APPROACH FROM SOUTHERN MS AND SPREAD THE CHANCE OF THUNDER TO
ALL SITES. WENT PESSIMISTIC WITH CEILINGS AND TRIED TO PORTRAY THE
TRENDS. TRANSITION ALL SITES TO MVFR/IFR AND SHRA/TS 06-11Z. THIS
AREA OF ENHANCEMENT MOVES NORTHEAST WITH A DRY SLOT ON ITS HEELS.
INDICATED THIS BY RAISING CEILINGS A FEW HOURS BETWEEN 16-20Z.
ADDITIONAL SHRA/TS CHANCES ENTER WITH THE APPROACH OF THE COLD FRONT
LATE WEDNESDAY AFTERNOON BETWEEN 21-01Z. VIS SHOULD HOLD IN THE MVFR
RANGE OUTSIDE THE HEAVIEST RAIN ACTIVITY DUE TO WINDS. SOUTH WINDS
TRANSITION TO SOUTHWEST AFTER 20Z...FOLLOWED BY NORTHWEST AFTER 23Z.
THERE IS A SMALL CHANCE OF A SEVERE STORM WITH DAMAGING WIND GUSTS
AS ALL THIS ACTIVITY MOVES THROUGH. MVFR CEILINGS BEHIND THE FRONT
DO NOT CLEAR UNTIL AFTER 06Z AND MORE LIKELY AFTER 12Z.
75
&&
.PREV DISCUSSION... /ISSUED 331 AM CST WED NOV 16 2011/
SHOWERS ARE CURRENTLY MOVING ACROSS EAST CENTRAL ALABAMA OUT AHEAD
OF THE SURFACE FRONT. MEANWHILE...A BAND OF THUNDERSTORMS IS MAKING
ITS WAY INTO THE WESTERN PORTION OF THE CWA AT THE TIME OF THIS
WRITING. THE SHORTWAVE ASSOCIATED WITH THIS BAND OF PRECIP WILL
BECOME ABSORBED IN THE MAIN FRONTAL TROUGH LATER THIS
MORNING...INCREASING THE PRECIPITATION.
MAIN FOCUS TODAY WILL BE ON SEVERE WEATHER. LOOKING AT MESOSCALE
FEATURES...MODEL MU CAPE VALUES ARE CURRENTLY IN THE 300 TO 400 J/KG
RANGE...WITH LI VALUES JUST BELOW THE 0 MARK. THE 0-1 KM BULK SHEAR
IS AROUND 25 KTS AND 0-6 KM BULK SHEAR IS ABOVE 50 KITS. AS WE
PROGRESS FURTHER INTO THE MORNING...THE ATMOSPHERE WILL DESTABILIZE
AND WE WILL SEE MU CAPE VALUES ABOVE 1000 J/KM AND LI VALUES
DROPPING BELOW -2. LAPSE RATES ARE MORE IMPRESSIVE THAN PREVIOUS
THOUGHT. WITH ALL OF THAT SAID...THERE DOES APPEAR TO BE A MARGINAL
RISK FOR SEVERE THUNDERSTORMS THIS MORNING IN THE WESTERN PORTION OF
THE AREA...AND EXTENDING EASTWARD THROUGH THE AFTERNOON. WHILE THE
MAIN THREAT STILL APPEARS TO BE DAMAGING STRAIGHT LINE WINDS...THE
TORNADO THREAT HAS INCREASED AND WE CANNOT RULE OUT ISOLATED
TORNADOES IN THE AREA.
THE FRONT WILL PUSH THROUGH THE CWA THROUGHOUT THE DAY...AND LINGER
IN THE SOUTHEAST THIS EVENING BEFORE COMPLETELY CLEARING THE AREA BY
06Z THURSDAY. HAVE KEPT LIKELY POPS IN FOR THE SOUTHEAST COUNTIES
AFTER 00Z AND CHANCE POPS ELSEWHERE TO ACCOUNT FOR ANY SLOWING DOWN
OF THE FRONT. AS THE FRONT CLEARS...HIGH PRESSURE WILL MOVE BACK
INTO THE AREA. WINDS WILL SHIFT TO THE NORTH OVERNIGHT AND DRIER...
COLDER AIR WILL FILTER IN. FRIDAY MORNING LOOKS TO BE THE COLDEST
AREAWIDE...WITH TEMPERATURES FALLING CLOSE TO THE FREEZING MARK IN
MOST AREAS. WITH WINDS SHIFTING TO THE EAST ON FRIDAY...TEMPERATURES
WILL MODERATE BACK INTO THE MID TO UPPER 70S FOR THE WEEKEND.
A FRONT WILL APPROACH THE AREA AGAIN ON SUNDAY...HOWEVER THE HIGH
PRESSURE OVER THE AREA SHOULD KEEP THE BULK OF THE PRECIP TO THE
NORTH OF THE AREA. MODELS ARE NOT IN COMPLETE AGREEMENT AS TO THE
PROGRESSION OF THIS FEATURE...THEREFORE HAVE KEPT SLIGHT CHANCE POPS
IN FOR THE AREA SUNDAY THROUGH THE END OF THE FORECAST PERIOD TO
ACCOUNT FOR MODEL UNCERTAINTY AND ANY PRECIP THAT CAN MAKE IT DOWN
INTO THE AREA.
73
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 41 55 29 59 / 100 50 10 0 0
ANNISTON 78 47 57 33 58 / 100 60 10 0 0
BIRMINGHAM 75 40 56 35 59 / 100 50 0 0 0
TUSCALOOSA 77 41 59 33 63 / 100 40 0 0 0
CALERA 77 43 58 33 61 / 100 50 0 0 0
AUBURN 79 51 61 38 60 / 80 60 10 0 0
MONTGOMERY 84 51 63 36 65 / 100 70 10 0 0
TROY 82 53 63 34 64 / 80 70 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 16, 6:03 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 AM CST WED NOV 16 2011
ALZ011>015-017>050-171200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
603 AM CST WED NOV 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA
TODAY. THE AREA WITH THE GREATEST THREAT WILL SHIFT FROM THE
NORTHERN AND WESTERN SECTIONS THIS MORNING...INTO THE EASTERN
AND SOUTHERN AREAS THIS AFTERNOON. THE THREAT OF TORNADOES IS LOW...
BUT NO ZERO. THE PRIMARY THREAT IS DAMAGING STRAIGHT LINE WINDS.
ALL SEVERE WEATHER IS EXPECTED TO END OR MOVE OUT OF THE AREA BY
8 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY THROUGH EARLY EVENING.
61
In the hours before
Special weather statement, Nov 16, 2:42 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CST WED NOV 16 2011
ALZ022-030-160930-
PICKENS AL-SUMTER AL-
242 AM CST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER AND PICKENS
COUNTIES UNTIL 330 AM CST...
AT 238 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
PICKENSVILLE TO 7 MILES SOUTHWEST OF PANOLA...AND MOVING NORTHEAST AT
60 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALICEVILLE...
CARROLLTON...
REFORM...
GORDO...
PANOLA...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3335 8829 3353 8796 3353 8785 3324 8784
3318 8786 3305 8806 3304 8814 3300 8818
3297 8817 3285 8836
TIME...MOT...LOC 0842Z 230DEG 51KT 3332 8817 3294 8831
03/KLAWSSpecial weather statement, Nov 16, 2:59 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 AM CST WED NOV 16 2011
ALZ012-013-022-160945-
FAYETTE AL-LAMAR AL-PICKENS AL-
259 AM CST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS...
SOUTHEASTERN LAMAR AND FAYETTE COUNTIES UNTIL 345 AM CST...
AT 256 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF MILLPORT...MOVING NORTHEAST AT 60
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FAYETTE...
ASHCRAFT CORNER...
KENNEDY...
BELK...
GLEN ALLEN...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3392 8782 3391 8764 3387 8763 3387 8754
3338 8799 3348 8817
TIME...MOT...LOC 0859Z 215DEG 53KT 3351 8801
03/KLAWSSpecial weather statement, Nov 16, 3:32 AM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 AM CST WED NOV 16 2011
ALZ013-015-023-161015-
FAYETTE AL-TUSCALOOSA AL-WALKER AL-
332 AM CST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR WALKER...NORTHERN TUSCALOOSA AND
EASTERN FAYETTE COUNTIES UNTIL 415 AM CST...
AT 328 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BANKSTON
TO 7 MILES WEST OF SAMANTHA...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CARBON HILL...
JASPER...
CORDOVA...
SAMANTHA...
BERRY...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3399 8714 3397 8713 3396 8710 3392 8708
3368 8710 3330 8778 3380 8774 3400 8739
3400 8722 3399 8720 3401 8717
TIME...MOT...LOC 0932Z 236DEG 38KT 3377 8765 3345 8768
03/KLAWSSpecial weather statement, Nov 16, 5:44 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 AM CST WED NOV 16 2011
ALZ030-161230-
SUMTER AL-
544 AM CST WED NOV 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 630 AM CST...
AT 539 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 49 MILES SOUTHWEST OF CUBA...MOVING NORTHEAST AT 55 MPH.
STRONG THUNDERSTORMS IN MISSISSIPPI WITH A HISTORY OF PRODUCING
DAMAGE SHOULD APPROACH EXTREME SOUTHWESTERN SUMTER COUNTY BY 630 AM
CST. SPOTTERS HAVE REPORTED POSSIBLE TORNADO DAMAGE IN JONES COUNTY
MISSISSIPPI.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUBA...
YORK...
LIVINGSTON...
KINTERBISH...
BOYD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3298 8834 3299 8817 3293 8821 3283 8818
3280 8806 3278 8811 3269 8811 3269 8804
3262 8808 3259 8806 3262 8786 3261 8784
3259 8790 3252 8784 3252 8792 3242 8804
3237 8805 3231 8794 3231 8843
TIME...MOT...LOC 1143Z 225DEG 46KT 3197 8893
73Tornado, Sumter
- When
- November 16, 7:07 AM CST to 7:09 AM CST
- Where
- Sumter County, 3.04 mi N of Persimmon Grove to 3.87 mi SSW of Moscow
- Rating
- EF2
- Path length
- 1.5 mi
- Path width
- 600 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.363, -88.089
A tornado touched down in Whitfield and moved to the northeast. Along its path, approximately 150 softwood trees were snapped, 50 hardwood trees were uprooted, and five outbuildings were damaged. Six homes and one double wide mobile home were also damaged. One home along County Road 42 was destroyed causing 1 injury.
Tornado, Marengo
- When
- November 16, 7:32 AM CST to 7:36 AM CST
- Where
- Marengo County, 2.7 mi S of Shortleaf to 1.17 mi S of Spocari
- Rating
- EF0
- Path length
- 2.75 mi
- Path width
- 250 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.481, -87.857
A tornado briefly touched down in Demopolis along Maria Ave and moved northeast crossing Jefferson Road. Approximately 20 homes in the Edgewood Subdivision sustained minor roof damage. Several business signs along US Highway 80 were blown down and the Central Farmers COOP sustained significant structural damage as a portion of its roof was removed. The tornado lifted along US Highway 80, east of US Highway 43.
Thunderstorm Wind, Lowndes
- When
- November 16, 10:33 AM CST
- Where
- Lowndes County, 3.57 mi SSW of Lowndesboro
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.234, -86.649
A large tree was snapped along Alabama Highway 97, just south of U.S. Highway 80.
Thunderstorm Wind, Lowndes
- When
- November 16, 10:40 AM CST
- Where
- Lowndes County, 1.17 mi E of Hayneville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.180, -86.580
Several trees were reported down with numerous power outages in Hayneville.
Thunderstorm Wind, Lowndes
- When
- November 16, 10:43 AM CST
- Where
- Lowndes County, 3.62 mi S of Manack
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.278, -86.510
Several small trees were uprooted along County Road 37, north of U.S. Highway 80. A large amount of tree debris was also noted in the area.
Thunderstorm Wind, Montgomery
- When
- November 16, 11:01 AM CST
- Where
- Montgomery County, 2.39 mi SW of Montgomery
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.352, -86.323
A store sign was blown out along Fairview Avenue.
Thunderstorm Wind, Montgomery
- When
- November 16, 11:02 AM CST
- Where
- Montgomery County, 1.76 mi SSE of Montgomery
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.356, -86.289
Several trees down in the Cloverdale area.
Thunderstorm Wind, Montgomery
- When
- November 16, 11:06 AM CST
- Where
- Montgomery County, 1.36 mi S of Chisholm
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.381, -86.246
Minor roof damage to Goodwyn Middle School.
Tornado, Montgomery
- When
- November 16, 11:08 AM CST to 11:10 AM CST
- Where
- Montgomery County, 2.06 mi ESE of Chisholm to 1.91 mi SE of Kilby
- Rating
- EF1
- Path length
- 0.88 mi
- Path width
- 75 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.387, -86.218
A tornado touched down near the Alabama Christian Academy Football field in Montgomery, where a large pine tree snapped and collapsed a section of bleachers. The scorebored on the nearby Faulkner University baseball field also collapsed. The tornado continued northeastward crossing Wares Ferry Road, where several homes sustained minor roof damage. Farther to the northeast, the most widespread damage occurred at the Sunshine Valley Mobile Home Park, were numerous mobile homes sustained minor to moderate roof damage or the underpinning was blown out. Small outbuildings and sheds were also blown over in this area, and trees were snapped or uprooted. One large pine tree was uprooted and crushed a vehicle. From there the tornado crossed US Highway 231 and struck Adam's Motorsports, were a section of metal roof was peeled back. The tornado lifted just northeast of Adam's Motorsports.
Thunderstorm Wind, Montgomery
- When
- November 16, 11:10 AM CST
- Where
- Montgomery County, 1.86 mi NW of Mitylene
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.397, -86.205
Several trees were blown down between Dunbarton Road and N. Burbank Drive, north of County Road 64.
Thunderstorm Wind, Elmore
- When
- November 16, 11:27 AM CST
- Where
- Elmore County, 3.23 mi ENE of Ware
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -86.000
Several trees were reported down across Rigsby Road just south of Rifle Range Road.
Thunderstorm Wind, Macon
- When
- November 16, 11:32 AM CST
- Where
- Macon County, 0.58 mi W of Shorter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.400, -85.940
Several trees were reported down near Shorter.
Thunderstorm Wind, Tallapoosa
- When
- November 16, 11:39 AM CST
- Where
- Tallapoosa County, 0.58 mi W of Reeltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -85.810
Several trees were reported down in Reeltown.
Tornado, Macon
- When
- November 16, 11:52 AM CST to 11:57 AM CST
- Where
- Macon County, 2.42 mi SSE of Notasulga to 2.59 mi ESE of Notasulga
- Rating
- EF1
- Path length
- 2.01 mi
- Path width
- 700 yd
- Continued into
- Lee, Al (BMX)
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.537, -85.657
A tornado touched down in northeast Macon County south of Notasulga, east of County Road 81, along County Road 59. The tornado moved to the northeast, causing extensive tree damage. Approximately a dozen mobile homes sustained damage along County Road 54, before the tornado crossed into Lee County, south of Hunter Road.
Tornado, Lee
- When
- November 16, 11:57 AM CST to 12:35 PM CST
- Where
- Lee County, 4.25 mi SW of Loachapoka to 0.77 mi ESE of Jester
- Rating
- EF1
- Path length
- 31.38 mi
- Path width
- 700 yd
- Continued into
- Harris, Ga (FFC)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $4.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.555, -85.629
A tornado initially touched down in Macon County Alabama and crossed into Lee County approximately 1 mile southwest of Lee Road 3. It continued its northeastward path causing extensive tree damage across western Lee County. Dozens of houses and mobile homes on the western side of Auburn were heavily damaged due to falling trees. Several residences were destroyed. One female and one child were injured when trees fell on a mobile home. Significant damage was also noted in the Terrace Acres neighborhood, where homes were heavily damaged from falling trees. The tornado crossed the southern edge of Auburn University's campus and caused damage to the baseball facilities at Auburn High School and nearby homes. The tornado crossed interstate 85 at US highway 280 and continued moving to the northeast toward Lake Harding. Along the lake, extensive tree damage and damage to numerous homes and boathouses occurred. Several residences were destroyed or sustained complete roof loss. The tornado continued into Harris County Georgia (See November Storm Data from WFO Peachtree City).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, November 16, 20113 deaths · 5 injured · $2.0 million · EF2 · 4 events
- Tornadoes and Hail in North Carolina, November 16, 20112 deaths · 15 injured · $21 million · EF2 · 3 events
- Tornadoes and Hail in Georgia, November 16, 20111 death · 2 injured · $5.4 million · EF2 · 19 events
- Tornadoes in Mississippi, November 16, 201115 injured · $1.0 million · EF2 · 5 events
- Tornado and Damaging Winds in Virginia, November 16, 2011$511,000 · EF1 · 4 events
- Tornadoes and Damaging Wind in Georgia, November 16, 2011$220,000 · EF1 · 3 events
- Tornado and Damaging Winds in South Carolina, November 16, 2011$341,000 · EF0 · 9 events
- Tornado and Damaging Winds in Georgia, November 16, 2011$25,000 · EF1 · 7 events
- Damaging Winds in Alabama, November 16, 2011$32,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Georgia, November 16, 2011$21,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Georgia, November 16, 2011$17,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, November 16 to 18, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350974, 350975, 351111, 350963, 351112, 351113, 351114, 351115, 350977, 351116, 350967, 350970, 350972, 350981, 350986.